Alert archive / Mississippi / Flash Flood Warnings in 2014

Flash Flood Warning 5, NWS Jackson, MS

February 20, 20144 counties in Mississippi

NWS Jackson, MS issued this flash flood warning at Feb 20, 2014, 9:39 PM CST for 4 counties in Mississippi. It was in force for 3 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 20, 2014, 9:39 PM CST (03:39 UTC)
Expired
Feb 21, 2014, 12:30 AM CST
In force
3 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Covington County, MS, Forrest County, MS, Jones County, MS, Lamar County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 104 km from the middle of the area, began a volume at 03:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 20, 10:40 PM CSTFLASH FLOOD2 W Sanford, MSFLOODING WAS REPORTED ON BOYKIN LANE AND CHARLES WILLIAMS DRIVE
Feb 20, 10:55 PM CSTFLASH FLOODHattiesburg, MSNUMEROUS REPORTS OF FLOODING IN HATTIESBURG INCLUDING ON HARDY STREET AT USM.
Feb 20, 11:30 PM CSTFLASH FLOOD3 Wnw West Hattiesburg, MSEXTENSIVE FLASH FLOODING OCCURRED IN THE AREA OF WESTOVER DR WITH 9 HOMES EVACUATED AND AROUND 20 HOMES FLOODED WITH A RANGE OF WATER DEPTH FROM 4 INCHES TO 4 FT. SEVERAL WATER RESCUES TOOK PLACE WITH AROUND 20 PEOPLE RESCUED.
Feb 20, 11:35 PM CSTFLASH FLOODHattiesburg, MSSEVERAL STREETS FLOODED ACROSS HATTIESBURG

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 61 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 3.7 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2014-02-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 384 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2014-02-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 226 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
384 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
1582 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
226 m²/s²
0-3 km storm-relative helicity
261 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

116 
WGUS54 KJAN 210339
FFWJAN
MSC031-035-067-073-210630-
/O.NEW.KJAN.FF.W.0005.140221T0339Z-140221T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
939 PM CST THU FEB 20 2014

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  COVINGTON COUNTY IN SOUTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITY OF COLLINS...
  FORREST COUNTY IN SOUTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...PETAL...HATTIESBURG...
  JONES COUNTY IN SOUTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...LAUREL...ELLISVILLE...
  LAMAR COUNTY IN SOUTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITY OF WEST HATTIESBURG...

* UNTIL 1230 AM CST

* AT 932 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  FLASH FLOODING IS LIKELY ACROSS PORTIONS OF THE WARNED AREA DUE TO 
  THE EFFECTS OF HEAVY RAINFALL UP TO 2 INCHES OVER THE PAST HOUR    
  AND EXPECTED LOCALLY HEAVY RAINFALL OVER THE NEXT 2 HOURS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LONE
  STAR...SANFORD...MILL CREEK...TUCKERS CROSSING...MOSELLE...OVETT...
  EASTABUCHIE...SUMRALL AND SANDERSVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF 2 INCHES ARE POSSIBLE IN THE WARNED 
AREA OVER THE NEXT 2 HOURS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3114 8966 3143 8965 3144 8959 3152 8959
      3156 8963 3161 8975 3164 8975 3183 8900
      3182 8894 3144 8894 3143 8914 3126 8914

$$

BYB
1 follow-up statement
241 
WGUS74 KJAN 210554
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1154 PM CST THU FEB 20 2014

MSC031-035-067-073-210630-
/O.CON.KJAN.FF.W.0005.000000T0000Z-140221T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAMAR MS-JONES MS-FORREST MS-COVINGTON MS-
1154 PM CST THU FEB 20 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 AM CST FOR 
COVINGTON...NORTHERN FORREST...JONES AND NORTHERN LAMAR COUNTIES...

AT 1149 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE MODERATE TO HEAVY RAIN CONTINUING OVER THE WARNED AREA. THE 
RAIN HAS DECREASED SOMEWHAT IN INTENSITY AS THE STRONG THUNDERSTORMS 
HAVE MOVED SOUTH OF THE WARNED AREA. 

DOPPLER RADAR RAINFALL ESTIMATES INDICATE THAT TWO AND A HALF TO 
FIVE INCHES OF RAIN HAS FALLEN OVER SOUTHERN COVINGTON...SOUTHERN 
JONES...NORTHERN FORREST...AND NORTHERN LAMAR COUNTIES THIS EVENING. 
FLASH FLOODING HAS BEEN REPORTED OVER PARTS OF THIS AREA...AND AS 
MODERATE RAIN CONTINUES TO FALL ALONG WITH CONTINUED RUNOFF FROM 
EARLIER RAIN...FLOODING WILL LIKELY CONTINUE TO WORSEN. RAIN SHOULD 
BEGIN TO TAPER OFF MORE SIGNIFICANTLY DURING THE EARLY MORNING HOURS.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LONE STAR...
MILL CREEK...TUCKERS CROSSING...SANDERSVILLE...LAUREL...ELLISVILLE
AND COLLINS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3114 8966 3143 8965 3144 8959 3152 8959
      3156 8963 3161 8975 3164 8975 3183 8900
      3182 8894 3144 8894 3143 8914 3126 8914

$$

AEG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Feb 20, 3:39 PM CST, 6 hours earlier.

Area forecast discussion, Feb 20, 3:39 PM CST, 6 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
339 PM CST THU FEB 20 2014

.DISCUSSION...CONVECTIVE EVENT BEGINNING TO UNFOLD AS SQUALL LINE HAS
DEVELOPED OVER AR/LA AND IS ENTERING NW PORTIONS OF CWA.

DEEP MIXING THIS AFTERNOON HAS ALLOWED GRADIENT WINDS TO BE QUITE
IMPRESSIVE AS GUSTS HAVE EXCEEDED 30 KNOTS IN THE DELTA. WHILE THE
MIXING HAS ALLOWED DEWPOINTS TO DROP INTO THE 50S...LOW LEVEL
INVERTED V FEATURE SHOWING UP WELL IN BUFR SOUNDINGS OVER THOSE
AREAS AHEAD OF THE CONVECTION DURING LATE AFTERNOON AND EARLY
EVENING. THIS SHOULD FURTHER ENHANCE CONVECTIVE WIND THREAT. WITH
ALL INDICATORS POINTING TO A WIDESPREAD DAMAGING WIND THREAT...HAVE
ADDED SUCH WORDING TO GRIDS TONIGHT.

DESPITE IMPRESSIVE SHEAR IN PLACE...INITIAL TORNADO THREAT LOOKS
LIMITED AS DEEP MIXING HAS ALLOWED LCL/S TO REACH AS HIGH AS AROUND
3KFT. LCL HEIGHTS WILL LOWER...HOWEVER...AS WE MOVE INTO THE EVENING
AS THE BOUNDARY LAYER MOISTENS. ALTHOUGH A TORNADO RISK DOES EXIST
WITH THE MAIN SQUALL LINE...AM MOST CONCERNED WITH THE TORNADO RISK
IN ANY DISCRETE CELLS THAT GET GOING AHEAD OF THE MAIN LINE. HRRR
AND LOCAL WRF ARE SHOWING THIS POSSIBILITY DURING THE EVENING OVER
CENTRAL AND SOUTH MS...EVENTUALLY MERGING INTO AND REINVIGORATING
THE LINE AFTER MIDNIGHT OVER SOUTH MISSISSIPPI.

ALL OF THIS ACTIVITY LOOKS TO SWEEP RAPIDLY THROUGH TONIGHT BEING
COMPLETELY EAST OF THE AREA PRIOR TO SUNRISE FRIDAY WITH CLOUDS
DECREASING BEHIND. COOLER WEATHER WILL AT LEAST TEMPORARILY PAY A
VISIT TO THE REGION FOR FRIDAY AND SATURDAY WITH 30S AT NIGHT AND
60S DURING THE DAY. ZONAL MID LEVEL FLOW WILL ALLOW SURFACE HIGH
PRESSURE TO RAPIDLY SHIFT WEST AND MOIST SOUTHERLY RETURN FLOW TO
SETUP BY SATURDAY NIGHT. MODEL SOUNDINGS ARE EVEN SHOWING A
POSSIBILITY FOR ELEVATED CONVECTION OVER THE SOUTH AFTER MIDNIGHT
SATURDAY NIGHT IN INCREASING ISENTROPIC LIFT./26/

MODELS ARE CONSISTENT SHOWING ANOTHER COLD FRONT CROSSING THE REGION
SUNDAY NIGHT ON THE LEADING EDGE OF AN ARCTIC AIRMASS BUILDING ACROSS
THE PLAINS. COULD SEE SOME LIGHT SHOWER ACTIVITY AS THIS FRONT
PASSES/NOTHING SIGNIFICANT. CONFIDENCE IN THE FORECAST DECREASES AS
WE HEAD INTO MONDAY AFTERNOON/NIGHT WHERE THE 00Z ECMWF TRIES TO PULL
MOISTURE BACK NORTHWARD AND BREAK OUT PRECIP IN ADVANCE OF YET
ANOTHER COLD FRONT WHILE THE GFS/CANADIAN FAIL TO SHOW THIS RETURNING
MOISTURE KEEPING THINGS FAIRLY DRY (LOW END POPS). INHERITED LOW POPS
CONTINUE TO LOOK GOOD HERE TO ACCOUNT FOR INHERENT UNCERTAINTIES. IF
THE 00Z ECMWF IS CORRECT WE COULD BE LOOKING AT A CHANCE FOR SOME
SNOW FLURRIES LATE TUE AS THIS NEXT SURGE OF COLD AIR RUSHES SOUTH
ACROSS THE REGION. CONFIDENCE IS NOT HIGH ENOUGH TO MENTION IN
OFFICIAL FORECAST JUST YET THOUGH. THE MODELS SHOW ANOTHER COLD FRONT
HEADED OUR WAY LATE IN THE WEEK WHICH SEEMS PROBABLE GIVEN THE
PATTERN. IT DEFINITELY APPEARS OUR STRETCH OF ABOVE NORMAL TEMPS
THESE PAST COUPLE DAYS WILL NOT BE RETURNING ANY TIME SOON. DID NOT
SWAY TOO FAR FROM MEX GUIDANCE THROUGH THE PERIOD. IF THE SETUP
OFFERED BY THE ECMWF TAKES SHAPE FOR THE MON-TUE TIMEFRAME TEMPS
OFFERED BY THE MEX WILL BE TOO COOL GIVEN RETURNING MOISTURE/WARMTH./BK/

&&

.AVIATION...
LATE THIS MORNING WE HAD A MIXTURE OF MVFR/VFR CEILINGS.
MAIN ISSUES TODAY WILL BE WITH STRONG SUSTAINED WIND AND HIGH GUSTS.
THE NW AREAS WILL SEE THE STRONGEST SOUTHERLY WINDS WITH SUSTAINED
20-30 KTS AND GUSTS 35-43 KTS. THE REST OF THE AREA WILL RANGE FROM
18-25 KTS AND GUSTS 30-35KTS. MVFR CEILINGS THIS MORNING WILL GIVE
WAY TO VFR CONDITIONS. LOOK FOR GUSTY TSRA TO BRING INTERMITTENT IFR
CONDITIONS TO TAF SITES TO DEVELOP IN THE FAR NW BY 21-23Z AND PROGRESS
E/SE THROUGH THE EVENING...EXITING THE REGION AFTER 07Z. /17/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       41  63  35  68 / 100   0   0   3
MERIDIAN      41  64  31  67 / 100   0   0   3
VICKSBURG     40  64  34  70 /  99   0   0   3
HATTIESBURG   46  67  35  70 / 100   0   0   1
NATCHEZ       42  61  37  69 /  99   0   0   3
GREENVILLE    37  63  38  67 /  92   0   0   2
GREENWOOD     35  64  35  69 /  99   0   0   3

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WIND ADVISORY UNTIL 9 PM CST THIS EVENING FOR MSZ018-019-025>066-
     072>074.

LA...WIND ADVISORY UNTIL 9 PM CST THIS EVENING FOR LAZ007>009-015-016-
     023>026.

AR...WIND ADVISORY UNTIL 9 PM CST THIS EVENING FOR ARZ074-075.

&&
Hazardous weather outlook, Feb 20, 6:27 PM CST, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
627 PM CST THU FEB 20 2014

ARZ074-075-220030-
ASHLEY-CHICOT-
627 PM CST THU FEB 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS.

.DAY ONE...TONIGHT AND FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.

LAZ007>009-015-016-023>026-MSZ018-019-025>038-040>044-047>049-053-
059-060-220030-
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-LEFLORE-
GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-ISSAQUENA-SHARKEY-
YAZOO-MADISON MS-LEAKE-WARREN-HINDS-RANKIN-CLAIBORNE-JEFFERSON-
ADAMS-
627 PM CST THU FEB 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND
SOUTHWEST MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

TORNADOES
RISK...LIMITED
TIMING...TONIGHT

SEVERE THUNDERSTORMS
RISK...ELEVATED
TIMING...TONIGHT

A COLD FRONT PUSHING ACROSS THE AREA WILL BRING A BAND OF STRONG TO
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH AND
HAIL TO THE SIZE OF QUARTERS. A LIMITED RISK OF A COUPLE OF TORNADOES
ALSO EXISTS. THE THREAT OF ALL SEVERE WEATHER WILL END FROM THE WEST
THROUGH MIDNIGHT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT.

MSZ039-045-046-050>052-054>058-061>066-072>074-220030-
NOXUBEE-NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE-COPIAH-SIMPSON-
SMITH-JASPER-CLARKE-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-
COVINGTON-JONES-MARION-LAMAR-FORREST-
627 PM CST THU FEB 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND SOUTH CENTRAL
MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

TORNADOES
RISK...ELEVATED
TIMING...TONIGHT

SEVERE THUNDERSTORMS
RISK...ELEVATED
TIMING...TONIGHT

SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO MOVE
NORTHEAST ACROSS THE AREA AHEAD OF A COLD FRONT THIS EVENING. WIND
GUSTS TO 60 MPH...HAIL TO SIZE OF HALF DOLLARS...AND TORNADOES WILL
BE POSSIBLE WITH THE MOST INTENSE STORMS. THE THREAT OF STORMS WILL
END SHORTLY AFTER MIDNIGHT AS THE COLD FRONT MOVES EAST OF THE AREA.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT.

08

&&

...HAZARD LEGEND...

*TORNADOES*
EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR
 GREATER.
HIGH...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER.
ELEVATED...CONFIDENT IN TORNADOES.
LIMITED...TORNADOES POSSIBLE.

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH
 OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Feb 20, 7:46 PM CST, 1 hour 53 minutes before
MSZ050-210230-
SCOTT MS-
746 PM CST THU FEB 20 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
746 PM CST THU FEB 20 2014

...STRONG THUNDERSTORM JUST SOUTH OF MORTON...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL AND 40 TO
50 MPH WIND GUSTS WAS LOCATED 7 MILES SOUTHWEST OF MORTON AT 746 PM
CST...MOVING NORTHEAST AT 45 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SCOTT COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3222 8965 3222 8973 3241 8974 3254 8962
      3258 8957 3257 8932 3248 8932
TIME...MOT...LOC 0146Z 224DEG 39KT 3231 8970

BYB
Local storm report, Feb 20, 8:11 PM CST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
811 PM CST THU FEB 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     TSTM WND DMG     4 SSE AVON              33.17N 91.01W
02/20/2014                   WASHINGTON         MS   EMERGENCY MNGR

            A ROOF WAS BLOWN OFF A MOBILE HOME ON RIVERSIDE ROAD NEAR
            MS HIGHWAY 12

&&

DL
Local storm report, Feb 20, 8:30 PM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
830 PM CST THU FEB 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     TSTM WND DMG     3 E COLUMBIA            31.25N 89.78W
02/20/2014                   MARION             MS   FIRE DEPT/RESCUE

            TREES DOWNED AT US HIGHWAY 98 NEAR FRIENDSHIP CHURCH ROAD

&&

DL
Local storm report, Feb 20, 8:33 PM CST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
833 PM CST THU FEB 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     TSTM WND GST     2 N STARKVILLE          33.48N 88.82W
02/20/2014  E60.00 MPH       OKTIBBEHA          MS   TRAINED SPOTTER

            WIND GUSTS ESTIMATED AT 55-60 MPH ACROSS THE NORTH SIDE
            OF STARKVILLE BY MSU METEOROLOGY INSTRUCTOR

&&

DL
Local storm report, Feb 20, 9:20 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
920 PM CST THU FEB 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND DMG     7 WNW BELLEFONTAINE     33.69N 89.42W
02/20/2014                   WEBSTER            MS   EMERGENCY MNGR

            A COUPLE OF TREES DOWN BETWEEN SPRING HILL AND CADARETTA.

&&

JCULIN
Local storm report, Feb 20, 9:35 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
935 PM CST THU FEB 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0932 PM     FLASH FLOOD      9 SSW COLLINS           31.52N 89.62W
02/20/2014                   JEFFERSON DAVIS    MS   EMERGENCY MNGR

            WATER REPORTED ACROSS GATES BRIDGE ROAD AND STATE HIGHWAY
            589 IN SOUTHWEST COVINGTON COUNTY

&&

AEG

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 20, 6:05 PM CSTSevere Thunderstorm WarningJANLincoln55 min
Feb 20, 6:15 PM CSTSevere Thunderstorm WarningJANCarroll, Grenada, Leflore45 min
Feb 20, 6:20 PM CSTSevere Thunderstorm WarningJANClarke40 min
Feb 20, 6:31 PM CSTSpecial Weather StatementJANHolmes, Humphreys, Yazoo29 min
Feb 20, 6:43 PM CSTSpecial Weather StatementJANSimpson42 min
Feb 20, 6:45 PM CSTSpecial Weather StatementJANMontgomery, Webster30 min
Feb 20, 7:10 PM CSTSpecial Weather StatementJANHolmes, Yazoo30 min
Feb 20, 7:12 PM CSTTornado WarningJANMarion63 min
Feb 20, 7:34 PM CSTSpecial Weather StatementJANAttala, Warren, Yazoo31 min
Feb 20, 7:46 PM CSTSpecial Weather StatementJANScott44 min
Feb 20, 7:46 PM CSTSevere Thunderstorm WarningJANChoctaw, Montgomery, Webster44 min
Feb 20, 7:54 PM CSTSevere Thunderstorm WarningJANAttala, Choctaw51 min
Feb 20, 7:58 PM CSTTornado WarningJANCovington, Jefferson Davis, Lamar, Marion62 min
Feb 20, 8:08 PM CSTSevere Thunderstorm WarningJANClay, Lowndes, Oktibbeha52 min
Feb 20, 8:27 PM CSTFlash Flood WarningJANMarion3 hr
Feb 20, 8:28 PM CSTSevere Thunderstorm WarningJANMarion32 min
Feb 20, 8:32 PM CSTTornado WarningJANCovington, Jones58 min
Feb 20, 8:39 PM CSTSevere Thunderstorm WarningJANLowndes51 min
Feb 20, 8:45 PM CSTSevere Thunderstorm WarningJANLamar45 min
Feb 20, 8:52 PM CSTTornado WarningJANLowndes23 min
Feb 20, 9:12 PM CSTSevere Thunderstorm WarningJANForrest, Jones, Lamar63 min
Feb 20, 9:22 PM CSTFlash Flood WarningJANLowndes, Oktibbeha98 min
Feb 20, 9:26 PM CSTTornado WarningJANJones49 min
Feb 20, 9:34 PM CSTFlash Flood WarningJANLawrence, Lincoln116 min
Feb 20, 10:03 PM CSTSpecial Weather StatementJANRankin32 min
Feb 20, 10:07 PM CSTFlash Flood WarningJANJefferson Davis3 hr
Feb 20, 10:10 PM CSTSevere Thunderstorm WarningJANJefferson Davis, Marion50 min
Feb 20, 10:18 PM CSTSevere Thunderstorm WarningJANForrest, Jones, Lamar57 min
Feb 20, 10:29 PM CSTSevere Thunderstorm WarningJANRankin, Scott, Smith46 min
Feb 20, 10:31 PM CSTTornado WarningJANClarke, Jasper29 min
Feb 20, 10:53 PM CSTSevere Thunderstorm WarningJANMarion37 min
Feb 20, 11:08 PM CSTFlash Flood WarningJANMarion3 hr
Feb 20, 11:11 PM CSTSevere Thunderstorm WarningJANForrest, Lamar64 min
Feb 20, 11:16 PM CSTSpecial Weather StatementJANKemper, Noxubee29 min
Feb 20, 11:38 PM CSTAreal Flood WarningJANLawrence, Lincoln3 hr
Feb 20, 11:39 PM CSTSpecial Weather StatementJANLauderdale31 min
Feb 20, 11:51 PM CSTFlash Flood WarningJANForrest, Lamar114 min
Feb 21, 12:31 AM CSTAreal Flood WarningJANCovington, Forrest, Jones, Lamar3 hr
Feb 21, 1:12 AM CSTAreal Flood WarningJANJefferson Davis3 hr
Feb 21, 2:18 AM CSTAreal Flood WarningJANMarion3 hr

Nearby

Flash Flood Warnings in Mississippi, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.